Georgia, 2011Damaging Wind and Lightning Strikes in Georgia, July 8, 2011
July 8, 2011 · NWS FFC · 4 events in 2 counties and zones
S. while a strong subtropical upper ridge persisted over Texas and the Southern Plains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $201,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper trough remain nearly stationary along and just west of the east coast of the U.S. while a strong subtropical upper ridge persisted over Texas and the Southern Plains. A weak stationary front was draped west to east along the Tennessee-Georgia border. A hot, humid air mass remained in place across the region, providing a more than sufficient atmosphere for scattered to numerous afternoon and evening thunderstorms once again. The heaviest concentration of thunderstorms on this day was across the east central and central areas. Unusually intense cloud-to-ground lightning was noted with the storms on this day. However, none of the storms reached severe limits.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 8, 7:04 PM EST, 11 minutes earlier.
Area forecast discussion, Jul 8, 7:04 PM EST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT FRI JUL 8 2011
.UPDATE...
STILL HAVE NOT SEEN STORMS DEVELOP ACROSS FAR NORTH GEORGIA. MAYBE
CLOUD COVERAGE THIS AFTERNOON PLAYED A ROLE IN HELPING TO INHIBIT
DEVELOPMENT. MAY SEE SOME OF THE STORMS ACROSS NORTHERN ALABAMA
AND SOUTHERN TENNESSEE DRIFT INTO THE AREA...BUT STILL NOT ENOUGH
TO WARRANT LIKELY POPS. QUICK UPDATE JUST TO CUT POPS BACK TO 30
PERCENT ACROSS THE FAR NORTH...BUT THIS MAY STILL BE OVERDONE.
&&
.PREV DISCUSSION... /ISSUED 750 PM EDT FRI JUL 8 2011/
SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE CWA AND WILL
CONTINUE THROUGH THE EVENING. SHORTWAVE ACROSS THE TENNESSEE
VALLEY SHOULD HAVE HELPED TO ENHANCE CONVECTION ACROSS THE NORTH.
HAVEN'T SEEN THAT YET...BUT THERE IS STILL TIME LEFT THIS
AFTERNOON/EVENING TO SEE MORE DEVELOPMENT...ALTHOUGH BEGINNING TO
HAVE SOME DOUBTS. WITH THE SHORTWAVE NOT PROGGED TO EXIT THE CWA
UNTIL SATURDAY MORNING...DID INCLUDE LIKELY POPS THIS EVENING
ACROSS THE NORTHEAST.
AS THE SHORTWAVE PULLS OFF TO THE EAST ON SATURDAY...THE MOISTURE
DECREASES ACROSS FAR NORTH GEORGIA. IN ADDITION...THE UPPER LEVEL
RIDGE THAT IS CENTERED OVER THE TEXAS PANHANDLE WILL MIGRATE TO
THE MID MISSISSIPPI VALLEY BY SUNDAY NIGHT. THESE TWO FACTORS WILL
HELP TO LIMIT CONVECTION ACROSS THE NORTHWEST. DESPITE
THIS...GIVEN DIURNAL HEATING...STILL KEPT SLIGHT CHANCE OF POPS
ACROSS THE NORTHWEST. BEST CHANCE FOR POPS THROUGH THE REMAINDER
OF THE SHORT TERM WILL BE ACROSS THE SOUTHERN HALF OF THE CWA
WHERE THE BEST MOISTURE WILL LINGER.
MIN TEMPS FOR SATURDAY MORNING ARE A MAV/MET BLEND WITH MINOR
ADJUSTMENTS. FOR EXAMPLE...ADJUSTED MCN DOWN A DEGREE OR TWO
BASED ON PERSISTENCE.
LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER LEVEL RIDGE BECOMES MORE DOMINATE ACROSS THE CWA AT THE
BEGINNING OF THE LONG TERM. WITH THIS AND 850 MB TEMPS AROUND 24C
BY TUESDAY...WILL SEE A WARM UP IN TEMPERATURES WITH MEX GUIDANCE
INDICATING SOME SITES WILL BREAK 100F. THIS WILL PERSIST THROUGH
MID WEEK. BY THE END OF THE WEEK...THE RIDGE WEAKENS AND IT
APPEARS TEMPS WILL RETURN TO THE LOWER TO MID 90S. WILL SEE NORMAL
DIURNALLY DRIVEN CONVECTION THROUGH THE LONG TERM.
WEAK FRONT PROGGED TO MOVE THROUGH THE CWA TUESDAY AFTERNOON/NIGHT
AND THIS MAY HELP TO ENHANCE CONVECTION...ALTHOUGH WILL HAVE TO
WATCH AND SEE IF MODELS ARE CONSISTENT WITH THE FEATURE OVER THE
NEXT FEW DAYS.
AVIATION...
00Z UPDATE...
CONVECTION LINGERING MAINLY ATL TO AHN AND SOUTH. WILL KEEP CB IN
ATL METRO TAF SITES FOR A COUPLE OF HOURS...AND KEEP A MENTION OF
THUNDER ELSEWHERE FOR ANOTHER HOUR OR TWO. WILL HAVE TO KEEP WATCH
TO SEE HOW LONG AND WHAT SITES WILL CONTINUE TO HAVE A RISK.
OTHERWISE...MAINLY MID/HIGH CLOUDS OVERNIGHT. VISIBILITY
UNRESTRICTED EXCEPT IN RAIN AREAS AND LOCAL AREAS OF 3 TO 5SM IN FOG
AFTER MIDNIGHT. WINDS LIGHT SOUTHWEST BECOMING LIGHT AND VARIABLE BY
04Z. WEST TO SOUTHWEST NEAR 10KT SATURDAY AFTERNOON.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM TO HIGH CONFIDENCE ON WIND SPEED/DIRECTION...VISIBILITY AND
CIGS. MEDIUM CONFIDENCE IN TIMING AND DURATION OF POTENTIAL
THUNDERSTORMS.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 72 95 72 94 / 40 30 20 30
ATLANTA 74 93 75 93 / 30 30 20 30
BLAIRSVILLE 67 89 67 89 / 30 40 20 30
CARTERSVILLE 69 94 71 95 / 30 30 20 20
COLUMBUS 75 95 75 96 / 50 40 20 30
GAINESVILLE 72 93 73 93 / 30 40 20 30
MACON 73 96 73 95 / 40 40 30 30
ROME 71 96 72 96 / 30 20 20 20
PEACHTREE CITY 70 93 71 94 / 40 30 20 30
VIDALIA 74 94 76 94 / 40 60 30 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
11
Hazardous weather outlook, Jul 8, 10:45 AM EST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT FRI JUL 8 2011
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1145 AM EDT FRI JUL 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.
.SYNOPSIS...
A WEAK SURFACE FRONT STRETCHING FROM THE MID ATLANTIC COAST ACROSS
THE TENNESSEE VALLEY AND ONTO THE PLAINS WILL DRIFT SOUTH...
APPROACHING NORTHWEST GEORGIA. AN AREA OF WEAKENING CONVECTION WILL
CONTINUE TO APPROACH NORTHWEST GEORGIA...AS A WEAK DISTURBANCE
BRINGS INCREASED CHANCE OF THUNDERSTORMS TO PORTIONS OF CENTRAL
GEORGIA THIS AFTERNOON.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS TO 45
MPH...LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. THE BEST
LOCATIONS FOR CONVECTION WILL BE ACROSS NORTH GEORGIA...NORTH OF A
LAGRANGE TO LEXINGTON LINE...AND PORTIONS OF CENTRAL GEORGIA...SOUTH
OF AN CORDELE TO SWAINSBORO LINE.
.DISCUSSION...
LOW LEVEL MOISTURE REMAINS HIGH ACROSS THE AREA. CAPE VALUES WILL
REACH BETWEEN 1000 AND 2000 THIS AFTERNOON. STRONG THUNDERSTORMS ARE
POSSIBLE...BUT MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 8, 4:47 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 PM EDT FRI JUL 8 2011
GAZ062-082215-
547 PM EDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WARREN
COUNTY UNTIL 615 PM EDT...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING IN NORTHWEST WARREN COUNTY...JUST
SOUTHWEST OF BARNETT...MOVING SOUTHEAST AT 10 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3332 8255 3331 8263 3328 8267 3334 8280
3339 8283 3343 8282 3347 8287 3352 8282
3351 8275 3353 8273 3350 8260 3345 8258
3341 8254 3336 8253
TIME...MOT...LOC 2146Z 293DEG 7KT 3345 8282
19Special weather statement, Jul 8, 4:57 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT FRI JUL 8 2011
GAZ076-086-082230-
557 PM EDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH IN EMANUEL AND JEFFERSON COUNTIES
UNTIL 630 PM EDT...
AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTH OF LOUISVILLE TO
NORRISTOWN JUNCTION...MOVING EAST AT 15 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
IN ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS. THESE WINDS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.
&&
LAT...LON 3253 8227 3253 8257 3256 8260 3264 8251
3265 8247 3269 8250 3272 8245 3276 8244
3278 8246 3282 8242 3318 8248 3318 8226
3309 8228 3293 8227 3284 8231 3281 8222
3282 8215 3270 8210
TIME...MOT...LOC 2157Z 271DEG 12KT 3314 8237 3282 8229
3260 8251
19Special weather statement, Jul 8, 5:29 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT FRI JUL 8 2011
GAZ062-082315-
629 PM EDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND IN WARREN COUNTY UNTIL 715 PM EDT...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS CENTRAL AND NORTHERN WARREN COUNTY FROM
WARRENTON TO POWELTON...MOVING EAST AT 10 MPH.
MUCH OF WARREN COUNTY RECEIVED FROM 2.0 TO 2.5 INCHES OF RAIN LATE
THURSDAY. DOPPLER RADAR RAINFALL ESTIMATES OF 1.0 TO 1.5 INCHES PER
HOUR ARE INDICATED IN THE CURRENT THUNDERSTORMS. THIS RAIN WILL FALL
ON COMPLETELY SATURATED GROUND FROM THE RECENT RAINFALL AND RUNOFF
FROM THESE STORMS WILL LIKELY RESULT IN MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS WARREN COUNTY. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3331 8239 3327 8243 3333 8255 3331 8264
3334 8280 3339 8283 3343 8282 3346 8286
3349 8285 3352 8282 3349 8260 3341 8254
3336 8254 3334 8243
TIME...MOT...LOC 2226Z 288DEG 8KT 3342 8276
19Special weather statement, Jul 8, 5:32 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT FRI JUL 8 2011
GAZ086-082315-
632 PM EDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR 40 TO 45 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN EMANUEL COUNTY UNTIL 715 PM EDT...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SUMMERTOWN TO NORRISTOWN...MOVING
EAST AT 10 MPH.
WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...ESPECIALLY FOR AREAS BETWEEN NORRISTOWN AND
SWAINSBORO. THESE WIND GUSTS MAY BLOW DOWN SMALL OR WEAK TREES AND
IMPACT A FEW POWER LINES. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE
BLOWN ABOUT.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THESE
THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD REMAIN INDOORS AND AWAY
FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES. LAND-LINE
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3254 8204 3255 8208 3251 8215 3241 8219
3236 8224 3234 8223 3242 8239 3245 8240
3253 8258 3256 8259 3264 8250 3265 8247
3266 8248 3283 8229 3281 8213 3266 8208
3261 8200
TIME...MOT...LOC 2231Z 290DEG 9KT 3274 8226 3251 8252
19Special weather statement, Jul 8, 6:56 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT FRI JUL 8 2011
GAZ059-090030-
756 PM EDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING AND WIND GUSTS OF 40 TO 45 MPH IN JASPER COUNTY UNTIL 830
PM EDT...
AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM EUDORA TO 8 MILES WEST OF
MONTICELLO...MOVING SOUTHEAST AT 5 MPH.
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
&&
LAT...LON 3317 8355 3314 8374 3321 8383 3325 8381
3327 8383 3329 8383 3332 8384 3350 8370
3349 8368 3351 8369 3352 8368 3349 8363
3340 8353
TIME...MOT...LOC 2354Z 301DEG 6KT 3332 8378
19Special weather statement, Jul 8, 7:13 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT FRI JUL 8 2011
GAZ059-090045-
813 PM EDT FRI JUL 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE CLOUD-TO-GROUND
LIGHTNING IN NORTHERN JASPER COUNTY UNTIL 845 PM EDT...
AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN CALVIN AND SHADY DALE...MOVING EAST AT
15 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES...DOORS...AND
WINDOWS UNTIL THE STORMS HAVE PASSED. LAND-LINE TELEPHONES SHOULD
ONLY BE USED IN AN EMERGENCY.
&&
LAT...LON 3331 8354 3332 8376 3347 8376 3348 8373
3348 8371 3350 8371 3348 8368 3351 8368
3351 8366 3344 8353
TIME...MOT...LOC 0012Z 270DEG 11KT 3341 8365
19Thunderstorm Wind, Jasper
- When
- July 8, 7:15 PM EST to 7:30 PM EST
- Where
- Jasper County, 3 mi NW of Shady Dale to 3.4 mi ESE of Shady Dale
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.431, -83.637
The Jasper County 911 Center reported that three trees were down in the northeast part of the county near Shady Dale.
Lightning, Jasper
- When
- July 8, 7:30 PM EST
- Where
- Jasper County, Shady Dale
- Property damage
- $250
- Reported by
- County Official
- Coordinates
- 33.400, -83.600
The Jasper County 911 Center reported that lightning set a tree on fire.
Lightning, Putnam
- When
- July 8, 8:30 PM EST
- Where
- Putnam County, Resseaus Xrds
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.220, -83.430
The Putnam County Emergency Management Director reported that lightning struck and set a home on fire in the Resseaus Crossroads area in the far southern part of the county near the Baldwin and Jones county line. A couple of trees were down in the northern part of the county near the 4H Camp from strong thunderstorms winds. One tree was down on Glades Road in the northwest part of the county and another on Phoenix Road in the northeast part of the county.
Lightning, Putnam
- When
- July 8, 8:30 PM EST
- Where
- Putnam County, Resseaus Xrds
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.220, -83.430
The Putnam County Emergency Management Director reported that lightning struck and set a home on fire in the Resseaus Crossroads area in the far southern part of the county near the Baldwin and Jones county line. A couple of trees were down from strong thunderstorm winds in the northern part of the county near the 4H Camp. One tree was down on Glades Road in the northwest part of the county and another on Phoenix Road in the northeast part of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Connecticut, July 8, 2011$1.3 million · 3 events
- Tornadoes and Flash Flood in North Dakota, July 8, 2011$575,000 · EF0 · 19 events
- Wildfire in Texas, July 8, 2011$120,000 · 1 event
- Flash Flood and Hail in Nebraska, July 8 to 9, 2011$65,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Wyoming, July 8, 2011$53,000 · 61 kt wind · 3 events
- Flash Flooding and Hail in Massachusetts, July 8, 2011$45,000 · 50 kt wind · 4 events
- Flash Flooding and Hail in Pennsylvania, July 8, 2011$35,000 · 1 in hail · 6 events
- Hail and Damaging Winds in New York, July 8, 2011$20,000 · 1.5 in hail · 8 events
- Damaging Winds in Connecticut, July 8, 2011$24,000 · 61 kt wind · 3 events
- Hail and Damaging Wind in Arizona, July 8, 20111 injured · $15,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Colorado, July 8, 2011$20,000 · 1 in hail · 4 events
- Flash Flooding and Hail in New York, July 8, 201150 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332265, 332263, 332274, 337217.